Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
fribjits

Continuing side effects from antibiotics. Help?

Recommended Posts

Hi, I'm a 21 yr. old male and for a little more than 2 years I've been on bactrim, which reduced my acne breakouts greatly and things were going peachy until a couple months ago when for the whole month of february my stomach starting experiencing pain that got worse and worse along with nausea and other gastro problems. For the life of me I couldn't figure out what it was even with doctor trips until i finally stopped taking Bactrim, and wouldn't you know it, 2 days later no more stomach problems at all and I could eat normal food again.

And so in late march I needed to get a new acne med because I broke out like I figured i would. I get nasty acne, that goes everywhere form my nose to my ear, the kind that is painful enough to keep me awake and for a couple of weeks it's been hard but I got a prescription for doxxycycline and after taking that for only about a week, my breakouts stopped and I could move my face again, but also, the same symptoms came back, just the same as before.

Has anyone ever had a problem like this? I've had cultures and tests done by doctors and they couldn't find anything gastrointestinenal related so im sure it's the antibiotics. If it is, then what should I do? The side effects are terrible, I can't function either eay D:

Share this post


Link to post
Share on other sites

Yes,unfortunately,stomach upset,cramping and loose bowels are side effects of alot of antibiotics.

I'm on Doxy right now and having some mild cramping,but no other real problems.

I'm wondering if it would help you if you took it with food,or maybe a slightly lower dosage.

Sometimes you get the symptoms in the begining and they go away after a while.

Share this post


Link to post
Share on other sites

Hi. You should take probiotics if you are using antibiotics. I had similar problems, like indigestion and incessant farting...But I started taking a probiotic tablet after lunch, and I take erythromycin in the night before bed. Also I have my dinner not too late, by 7 or 7:30 and I take my antibiotic by 10 or 10:30. I have been doing this for past 3 months and my embarassing farting symptoms have stopped....touch wood!

Share this post


Link to post
Share on other sites

I am someone who has had bad reactions to both Bactrim and Doxy.

3 weeks into my Bactrim treatment I developed toxic hepatitis and was hospitalized for a week with sever jaundice, dehydration (couldn't keep any food down) high fever, intense muscle pain. Turns out I was allergic to the sulfa in Bactrim. I discontinued it and was fine.

Went on Doxy and again 3 weeks in started developing horrible stomach cramps and intestinal upset. Also had several and fungal infections that wouldn't go away with prescription creams. Had really bad pelvic pain too an intense pain with orgasm. Took a long and a lot of tests for the Dr.'s to confirm but it was all because of the Doxy. It caused intestinal inflammation and ulcers, hemoroids, yeast infections and killed all the good bacteria in my system. As a result it took me months to get it all back and I continued to get sick with strep throat, flu, bronchitis, etc the whole time. My body had no natural ability to fight off infections for months after Doxy. And I was taking a probiotic the entire time I was on Doxy.

Some people are just sensitive to antibiotics, I am one of them. You should weight the benefits against the risks of longterm antibiotic treatment, if you are having problems too.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×